Bipolar Disorder Home > Abilify Overdose
Drowsiness, shakiness, and difficulty breathing are some of the most common symptoms of an Abilify overdose. Treatment for a recent overdose may involve administering certain medications or pumping the stomach. If a person's body has already absorbed the medicine, however, treatment will usually involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Abilify® (aripiprazole) is a medication that is used to treat schizophrenia, major depression, autism, and bipolar disorder. As with all medicines, it is possible for a person to overdose on Abilify. The specific Abilify overdose effects will vary depending on a number of factors, including how much Abilify was taken and whether it was taken with any other medicines, drugs, and/or alcohol.
If a person overdoses on Abilify, the symptoms can vary. Some commonly reported symptoms of an Abilify overdose include:
- Shakiness (tremors)
- Atrial fibrillation, a certain type of irregular heart rhythm (arrhythmia)
- A slow heart rate (bradycardia)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Low blood potassium (hypokalemia)
- Difficulty breathing.
The treatment for an Abilify overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, once Abilify has been absorbed into the body, there is no treatment that can remove it quickly.
Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Seizure medications or medications for other complications
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Abilify.